Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 44, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 23, 2014, 3:18 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2014, 3:18 PM EST (20:18 UTC)
- Expired
- Dec 24, 2014, 4:30 AM EST
- In force
- 13 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
988 WHUS72 KKEY 232018 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 318 PM EST TUE DEC 23 2014 GMZ042>044-052>055-072>075-240330- /O.NEW.KKEY.SC.Y.0044.141223T2018Z-141224T0400Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 318 PM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA AND HAWK CHANNEL FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS. * WINDS AND WAVES...SOUTHEAST WINDS NEAR 20 KNOTS AND SEAS UP TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
2 follow-up statements
033 WHUS72 KKEY 240331 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1031 PM EST TUE DEC 23 2014 GMZ042>044-052>055-072>075-241000- /O.EXT.KKEY.SC.Y.0044.000000T0000Z-141224T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1031 PM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY HAS BEEN EXTENDED THROUGH EARLY WEDNESDAY MORNING FOR THE STRAITS OF FLORIDA AND HAWK CHANNEL FROM OCEAN REEF TO SOUTH OF THE DRY TORTUGAS. * WINDS AND WAVES...SOUTHEAST WINDS NEAR 20 KNOTS AND SEAS UP TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
185 WHUS72 KKEY 240930 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 430 AM EST WED DEC 24 2014 GMZ042>044-052>055-072>075-241030- /O.CAN.KKEY.SC.Y.0044.000000T0000Z-141224T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 430 AM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR THE STRAITS OF FLORIDA AND HAWK CHANNEL. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AS SOUTHEAST TO SOUTH WINDS OF 15 TO 20 KNOTS ARE EXPECTED...ALONG WITH SIGNIFICANT SEAS UP TO 4 FEET INSIDE THE REEF...AND UP TO 6 FEET OUTSIDE THE REEF. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 3:18 PM EST, 0 minutes earlier.
Area forecast discussion, Dec 23, 3:18 PM EST, 0 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
318 PM EST TUE DEC 23 2014
.DISCUSSION...
WARM AND MUGGY CONDITIONS PERSIST ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS THIS AFTERNOON...WITH CURRENT AIR
TEMPERATURES IN THE LOWER 80S ALONG WITH DEWPOINT TEMPERATURES IN
THE MID 70S. LOCAL DOPPLER RADARS REMAIN VOID OF PRECIPITATION ECHOES
WHILE SATELLITE AND SURFACE OBSERVATIONS SHOW A FEW MORE MAINLY HIGH
CLOUD VARIETIES THAN THIS MORNING.
THE FORECAST IN THE NEAR TIME DEPENDS ON THE EVOLUTION OF A SURFACE
LOW PRESSURE SYSTEM CURRENTLY DEVELOPING OVER THE WESTERN GULF BASIN
AND ITS ASSOCIATED COLD FRONT. THE LOW PRESSURE AREA SHOULD INTENSIFY
AND MOVE NORTHEASTWARD TONIGHT AND WEDNESDAY...WITH THE ASSOCIATED
COLD FRONT WEAKENING AS IT MOVES QUICKLY EASTWARD ACROSS THE GULF
BASIN IN ADVANCE OF A LOW-LATITUDE HIGH PRESSURE CELL. DESPITE AN
EXPECTED LACK OF SIGNIFICANT LARGE-SCALE UPPER-LEVEL FORCING FOR
ASCENT OVER THE FLORIDA KEYS...THE LOW LEVELS WILL SUPPORT A FEW
PERIODS OF ENHANCED CONFLUENCE AND CONVERGENCE...ESPECIALLY LATE
WEDNESDAY INTO EARLY THURSDAY. CONFIDENCE IS LOW FOR WIND...SKY...
AND RAIN ELEMENTS DUE TO THE UNCERTAINTY ASSOCIATED WITH THE FRONTAL
SHAPE...INTENSITY...AND TIMING AND IMPLICATIONS FOR PRECIPITATION
STRUCTURES AND SENSIBLE WEATHER. WE HAVE SHIFTED 12-HOUR RAIN CHANCES
JUST A BIT...INDICATING HIGHEST RAIN CHANCES TOMORROW NIGHT...
CHRISTMAS EVE/EARLY CHRISTMAS MORNING. A FEW THUNDERSTORMS MAY BE
POSSIBLE. HOWEVER...INSTABILITY SHOULD ONLY BE WEAK-MODERATE OWING TO
LACK OF LARGE-SCALE UPPER FORCING/DESTABILIZATION. THE FRONT SHOULD
OOZE THROUGH ON THURSDAY...WITH WINDS UNDERGOING FITS AND STARTS AS
THEY CLOCK AROUND FROM WEST TO NORTHEAST. THERE IS SOME CHANCE FOR A
CAUTION HEADLINE OR SHORT-LIVED ADVISORY...BUT FORECAST CONFIDENCE IS
BELOW AVERAGE. DO NOT EXPECT MUCH OF A COOL-OFF WITH THE FRONT WITH
LOWEST AIR TEMPERATURES MAYBE REACHING THE UPPER 60S FRIDAY MORNING.
&&
.MARINE...
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE STRAITS OF FLORIDA AND
HAWK CHANNEL FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS. SMALL CRAFT
SHOULD EXERCISE CAUTION THIS EVENING FOR ALL OTHER ZONES THIS
EVENING. ACCELERATING FLOW INTO A DEVELOPING LOW PRESSURE SYSTEM
ALONG THE NORTHERN GULF COAST AS WELL AS SMALLER-SCALE INFLOW INTO
NUMEROUS THUNDERSTORM CLUSTERS ONGOING OVER THE GULF OF MEXICO HAS
RESULTED IN FRESHENING SOUTHEAST BREEZES ACROSS MOST KEYS COASTAL
WATERS. WINDS SHOULD PEAK EARLY THIS EVENING...AND SLACKEN GRADUALLY
AFTER MIDNIGHT. HOWEVER...SUSTAINED WINDS LIKELY WILL BE NEAR 20
KNOTS IN MANY AREAS...ALONG WITH SEAS UP TO SEVEN FEET IN THE GULF
STREAM THIS EVENING. A WEAK COLD FRONT WILL APPROACH WEDNESDAY
NIGHT OR THURSDAY...PRECEDED BY SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS.
&&
.AVIATION...
THROUGH 24/18Z...AT BOTH TERMINALS VFR CONDITIONS ARE EXPECTED. SOME
SCATTERED VFR DECKS WILL MOVE OVER BOTH AIRPORTS THIS EVENING AND
CARRY ON THROUGH TOMORROW.
&&
.PRELIM POINT TEMPS/POPS...
KEY WEST 76 81 71 75 / 10 40 60 30
MARATHON 76 83 71 75 / 10 40 60 30
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR GMZ042-GMZ043-GMZ044-
GMZ052-GMZ053-GMZ054-GMZ055-GMZ072-GMZ073-GMZ074-GMZ075.
&&
PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....VICKERY
DATA COLLECTION.......FLING
VISIT US ON THE WEB AT WEATHER.GOV/KEY
FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWESTHazardous weather outlook, Dec 23, 5:39 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 539 AM EST TUE DEC 23 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-241100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 539 AM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE FLORIDA STRAITS AND HAWK CHANNEL LATE THIS AFTERNOON AND EVENING FOR INCREASING WINDS TO NEAR 20 KNOTS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE FLORIDA KEYS AND THE ADJACENT COASTAL WATERS LATE WEDNESDAY AND WEDNESDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.